On \( \mathcal{S} \)-approximately continuous functions


This paper concerns a generalization of approximately continuous functions, namely \( \mathcal{S} \)-approximately continuous functions. This notion is associated with \( \mathcal{S} \)-density points, where \( \mathcal{S} \) is a sequence of measurable sets tending to 0. Moreover, we present some properties of these functions and show their connection with measurable functions, functions from the first Baire class, and Darboux functions.

This is a preview of subscription content, access via your institution.


  1. 1.

    A. M. Bruckner, Differentiation of Real Functions, Lect. Notes Math., Vol. 659, Springer, Berlin, Heidelberg, 1978.

  2. 2.

    K. Ciesielski, L. Larson, and K. Ostaszewski, ℐ-Density Continuous Functions, Mem. Am. Math. Soc., Vol. 515, AMS, Providence, RI, 1994.

  3. 3.

    M. Csörnyei, Density theorems revisited, Acta Sci. Math., 64:59–65, 1998.

    MathSciNet  MATH  Google Scholar 

  4. 4.

    A. Denjoy, Mémoires sur les dérivés des fonctions continues, J. Math. Pures Appl., 1:105–240, 1915.

    MATH  Google Scholar 

  5. 5.

    M. Filipczak and J. Hejduk, On topologies associated with the Lebesgue measure, Tatra Mt. Math. Publ., 28:187–197, 2004.

    MathSciNet  MATH  Google Scholar 

  6. 6.

    J. Hejduk, A. Loranty, and R. Wiertelak, \( \mathcal{J} \)-approximately continuous functions, Tatra Mt. Math. Publ., 62:45–55, 2015.

    MathSciNet  MATH  Google Scholar 

  7. 7.

    J. Hejduk and R. Wiertelak, On the abstract density topologies generated by lower and almost lower density operators, in Traditional and Present-Day Topics in Real Analysis. Dedicated to Professor Jan Stanisław Lipiński, Łodź Univ. Press, Łodź, 2013, pp. 431–447.

  8. 8.

    J. Hejduk and R. Wiertelak, On the generalization of density topologies on the real line, Math. Slovaca, 64(5):1267–1276, 2014.

    MathSciNet  Article  Google Scholar 

  9. 9.

    A. Loranty, On the generalization of the approximate continuity, Folia Math., 10(1):59–65, 2003.

    MathSciNet  MATH  Google Scholar 

  10. 10.

    F. Strobin and R. Wiertelak, On a generalization of density topologies on the real line, Topology Appl., 199:1–16, 2016.

    MathSciNet  Article  Google Scholar 

  11. 11.

    F. Strobin and R. Wiertelak, Algebrability of \( \mathcal{S} \)-continuous functions, Topology Appl., 231:373–385, 2017.

    MathSciNet  Article  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Renata Wiertelak.

Additional information

Publisher’s note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Wiertelak, R. On \( \mathcal{S} \)-approximately continuous functions. Lith Math J (2020). https://doi.org/10.1007/s10986-020-09502-9

Download citation


  • approximately continuous functions
  • density topology
  • approximately continuous functions
  • Baire one functions
  • Darboux functions


  • 26A15
  • 54A10
  • 26A21